Motorsports Icon Nicola Larini To Join NWES At Franciacorta

Motorsports Icon Nicola Larini To Join NWES At Franciacorta

Former Formula 1, DTM and WTCC Driver To Pilot The #1 Alex Caffi Motorsport Ford Mustang

Another world class motorsport icon is about to enter the NASCAR Whelen Euro Series field, making the September 16-17 Semi Finals at the Autodromo di Franciacorta, Italy a must for every race fan. Former Formula 1, DTM and WTCC factory driver Nicola Larini will make his NASCAR debut in the NASCAR GP Of Italy driving the #1 Ford Mustang for Alex Caffi Motorsport in the ELITE 1 Division.

“When Alex Caffi told me about this opportunity I was really happy to take it! The series is fascinating with its cars all about pure racing and letting the drivers make the difference. It will be interesting. I’m sure it will not be easy though, because joining a new top level category always means you have to confront with strong drivers with a lot of experience, so I hope to have enough time to adapt and find a strong pace,” said Larini, whose career features 49 starts in Formula 1, highlighted by a second place at Imola driving for Ferrari in 1994. “I want to thank the NASCAR Whelen Euro Series and Alex Caffi Motorsport for this fantastic opportunity and I hope to both have fun and entertain the many Italian fans. I’m a competitor, so I don’t just want to show up, I always want to compete and get the best result I can!”

“It’s a great honor to welcome Nicola racing in Euro NASCAR, especially for the Italian GP! I am really happy and proud the NWES is becoming the place to race for every driver coming from all over the world and every kind of racing discipline! Our pure racing cars, with great power and no electronics, are probably the ultimate challenge in Europe! With 28 cars, over 60 top level drivers from 20 Nationalities and tens of thousands of fans, NWES is probably today the best and most exciting Touring series in Europe!” said Jerome Galpin, NASCAR Whelen Euro Series President / CEO.

In his long and eclectic career, the Italian not only drove four full seasons in Formula 1 and worked many years as the Ferrari F1 test driver, piloting the “Rossa” in four GPs but also successfully competed in a wide variety of disciplines, often sharing the track with Caffi. Larini won the Italian Formula 3 Championship in 1986, the Italian Super Touring Car Championship in 1992, made history in 1993 by conquering the Deutsche Tourenwagen Meisterschaft (DTM) with Alfa Romeo and competed as Factory driver for Chevrolet in WTCC. Most recently, the Camaiore native appeared in the 2016 Lamborghini Super Trofeo Europe.

“Nicola is a dear friend and we crossed paths many, many times along the way. He’s among the most accomplished drivers in Europe and having him is a great opportunity for everybody,” said team owner Alex Caffi. “We want to provide him the best opportunity to shine and I’m sure he will have a big smile on his face at the end of the weekend.”

Larini will share the #1 Ford Mustang with Lady Cup leader Carmen Boix Gil (#1 Alex Caffi Motorsport Ford Mustang), while on the team’s #2 Mustang Maltese driver Fabio Spatafora will make his return to NWES in the ELITE 1 Division alongside Carlo Alberto Forte, who will look for a strong result in the ELITE 2 Division. 

“Once again we’ll have an international lineup. With Carmen we’ll focus on the Lady Cup bringing her up in the ELITE 2 Division standings. With Fabio we were working since some time to put the deal together and we are happy to have him with us and Carlo – he was really unlucky at Hockenheim – will definitely look for a good result in ELITE 2,” concluded Caffi, whose team fielded drivers from all over the world in 2017 and won the first two ELITE 1 races of the season at Valencia with now points leader Borja Garcia. “I am very happy about our season so far, we had many great drivers and also gave some opportunities to young talents like Jean-Baptiste Simmenauer, we are consolidating the team and working to go for the title in 2018 in this extremely competitive, formative and cost-effective championship”.

The NASCAR GP of Italy will begin on Friday, September 15 with four practice sessions and will continue in the next two days with four exciting NASCAR races which will be streamed live on Fanschoice.tv and the NASCAR Whelen Euro Series Facebook page.

 

NASCAR GP OF ITALY  – Semi Finals
SCHEDULE (ALL TIMES ARE CET)

 

Friday, September 15

12:15 – 12:45 Elite 1 PRACTICE (30 min)
12:50 – 13:20 Elite 2 PRACTICE (30 min)
15:00 – 15:30 Elite 1 FINAL PRACTICE (30 min)
15:35 – 16:05 Elite 2 FINAL PRACTICE (30 min)

Saturday, September 16

10:00 – 10:08 Elite 1 QUALIFYING (8 min)
10:12 – 10:17 Elite 1 SUPERPOLE (5 min)
10:23 – 10:31 Elite 2 QUALIFYING (8 min)
10:35 – 10:40 Elite 2 SUPERPOLE (5 min)
13:30 – 14:10 Elite 1 RACE 1 ELITE 1 (25 LAPS – 63.00 Km)
17:30 – 18:10 Elite 2 RACE 1 ELITE 2 (25 LAPS – 63.00 Km)

Sunday, September 17

10:30 – 11:10 Elite 2 RACE 2 ELITE 2 (25 LAPS – 63.00 Km)
14:30 – 15:10 Elite 1 RACE 2 ELITE 1 (25 LAPS – 63.00 Km)

Be Sociable, Share!
About admin

Speak Your Mind

Print This Post Print This Post